Nebraska, 2015

Flash Flooding and Hail in Nebraska, June 16 to 17, 2015

June 16 to 17, 2015 · NWS LBF · 26 events in 9 counties and zones

Thunderstorms developed in central Cherry County and moved southeast producing large hail, heavy rain, and gusty winds. Other thunderstorms developed in the southeast Nebraska Panhandle and southwest that also produced large hail, damaging winds, and heavy rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$56,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Thunderstorms developed in central Cherry County and moved southeast producing large hail, heavy rain, and gusty winds. Other thunderstorms developed in the southeast Nebraska Panhandle and southwest that also produced large hail, damaging winds, and heavy rain. The heavy rainfall led to localized flash flooding in portions of Keith, Perkins, Lincoln, and Hayes counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 16, 2:25 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 16, 2:25 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT TUE JUN 16 2015

.SYNOPSIS...
ISSUED AT 324 PM CDT TUE JUN 16 2015

AT 20Z...ZONAL FLOW WITH SEVERAL EMBEDDED LOW AMPLITUDE SHORTWAVES
WAS IN PLACE OVER THE NORTHERN HALF OF THE CONUS. A PAIR OF LOW
AMPLITUDE RIDGES WERE IN PLACE OVER THE SOUTHERN CONUS...WITH WEAK
SOUTHERLY FLOW AROUND THE WEST SIDE OF THE SOUTHEAST US RIDGE
HELPING TO KEEP GULF OF MEXICO OPEN FOR NORTHWARD MOISTURE TRANSPORT
UP THE HIGH PLAINS. CLOSER TO THE CWA AND AT SFC...STRENGTHENING
SOUTHERLY FLOW IN RESPONSE TO A DEEPENING LEE SIDE LOW IN EASTERN
WYO WAS PULLING THE AFOREMENTIONED GULF MOISTURE NORTHWARD...WITH
LOW TO MID 60S DEWPOINTS NOTED OVER MUCH OF WESTERN NEBRASKA. CLOUD
COVER LEFT OVER FROM MORNING SHOWERS/STORMS HAS BEEN BREAKING UP
OVER THE LAST COUPLE HOURS...ESPECIALLY FROM SOUTHWEST NEB INTO PART
OF THE PANHANDLE. WHERE SUNSHINE HAS OCCURRED TEMPS HAVE HAD NO
PROBLEM QUICKLY WARMING INTO THE UPPER 70S TO LOW 80S...WITH COOLER
TEMPS IN THE UPPER 60S TO LOW 70S WHERE CLOUD COVER HAS HELD FIRM.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 324 PM CDT TUE JUN 16 2015

THUNDERSTORM CHANCES THIS EVENING AND TONIGHT...AND THE POTENTIAL
FOR SEVERE WEATHER...WILL BE THE MAIN FORECAST CHALLENGE FOR THE
SHORT TERM PERIOD. CONVECTIVE INITIATION HAS ALREADY BEGUN ALONG THE
LARAMIE RANGE OF SOUTHEAST WYOMING IN RESPONSE TO AN APPROACHING
WEAK UPPER LEVEL PV ANOMALY. MOST HI-RES MODELS AGREE ON FURTHER
CONVECTIVE INITIATION LATER THIS AFTERNOON WHERE MOISTURE
CONVERGENCE IS ENHANCED ALONG AND EAST OF A LOW LEVEL THETA-E RIDGE
AXIS NEAR THE WYOMING/NEBRASKA BORDER....AS WELL AS ALONG A
SOUTHEASTWARD ADVANCING OUTFLOW BOUNDARY MOVING OUT OF SOUTHWEST SD.
BREAK UP IN CLOUD COVER HAS ALLOWED FOR SURFACE DESTABILIZATION TO
OCCUR AND WEAKENING OF LOCALIZED CIN. SEVERE WEATHER...INCLUDING
LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE AS STORMS DEVELOP
AND MOVE SOUTH AND EAST THIS EVENING INTO AN ENVIRONMENT
CHARACTERIZED BY STEEPENING MID-LEVEL LAPSE RATES...40+ KTS OF DEEP
LAYER SHEAR...AND 1000-1500 J/KG OF ML CAPE. DISCRETE SUPERCELL
STORM MODES ARE POSSIBLE EARLY...WITH A THREAT FOR A TORNADO OR
TWO GENERALLY ALONG AND WEST OF THE HWY 61 CORRIDOR.  HOWEVER STORM
OUTFLOWS WILL LIKELY MERGE TOWARD LATE EVENING AND EARLY OVERNIGHT
AND BECOME A DIMINISHING WIND THREAT AS THEY TRACK EAST INTO MORE
STABLE AIR.

COLD FRONT DROPS SOUTH THROUGH THE CWA OVERNIGHT AND STALLS OUT JUST
TO OUR SOUTH AS IT IS OUTRUN BY THE UPPER LEVEL PV. EASTERLY UPSLOPE
FLOW IN THE WAKE WILL KEEP 55-60F DEWPOINTS IN PLACE OVER MOST OF
THE SANDHILLS REGION. NEXT DIFFUSE SHORTWAVE TROUGH ALOFT MOVES INTO
THE NORTHERN ROCKIES DURING PEAK HEATING WHICH WILL LEAD TO THE
DEVELOPMENT OF ADDITIONAL THUNDERSTORM ACTIVITY. CI WILL LIKELY
OCCUR IN THE VICINITY OF A SFC TROUGH OVER THE HIGHER TERRAIN BY
LATE IN THE AFTERNOON...THEN MOVE EAST INTO THE CWA AROUND OR AFTER
00Z THURSDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 324 PM CDT TUE JUN 16 2015

WEDNESDAY NIGHT THROUGH FRIDAY...THE MODELS HAVE THE BASIC IDEA OF
FIRING CONVECTION WEDNESDAY NIGHT AND THURSDAY AFTN/EVENING HOWEVER
THE LOCATION OF THIS CONVECTION VARIES IN EACH SOLN. THE NAM SENDS
TWO MESOSCALE CONVECTIVE COMPLEXES...MCSS...THROUGH LINCOLN COUNTY
WHILE THE GFS FAVORS CHASE COUNTY AND THEN NORTHEAST COLORADO. THE
GEM FAVORS NCNTL NEB WEDNESDAY NIGHT WITH NOTHING THURSDAY NIGHT.
THE ECM IS LIKE THE GFS. THIS IS LIKELY THIS RESULT OF MINOR
DIFFERENCES OF THE LOCATIONS OF THE UPPER LEVEL FORCING AND MAJOR
DIFFERENCES IN THE LOCATIONS OF LOW LEVEL FORCING SUCH AS RESIDUAL
FRONTAL BOUNDARIES.

SO THE FCST IS CARRYING A 20 TO 30 POP AS THE SPREAD OF MODEL DATA
SUPPORTS A WIDE RANGE OF AREAL POSSIBILITY. ANYTHING THAT FORMS
DURING THE NEXT 2 DAYS COULD BE SEVERE AS K INDICES SOAR INTO THE
40S AND AMBIENT PWAT INCREASES TO AROUND 1.5 INCHES. THE NAM
SOUNDINGS SHOW HIGHER VALUES OF PWAT BUT THIS IS OCCURRING DURING
DEEP CONVECTION.

STORM ACTIVITY WILL BE FUELED BY RICH MOISTURE AND STRONG WINDS
ALOFT ASSOCIATED WITH A BELT OF STRONG 300 MB WINDS. SOUTHWARD DIPS
IN THIS BELT OF 50 TO 65 KT WINDS WILL PRODUCE DEEP LAYERED SHEAR.
IN GENERAL STORM DEVELOPMENT WEDNESDAY NIGHT WOULD BE MORE A RESULT
OF OUTFLOW WHILE SFC BASED STORM EVOLUTION IS POSSIBLE THURSDAY
AFTN. STORM MOTION FOR BOTH SYSTEMS SHOULD BE SOUTHEAST WITH A TURN
TO THE SOUTH IN THE EVENING AS THE LOW LEVEL WINDS INCREASE AND
BECOME SOUTHERLY.

THE TEMPERATURE FORECAST CONTINUES TO REVOLVE AROUND THE VERY WARM
TEMPERATURES FRIDAY. THE MODELS NOW SIGNAL A STRONG CAP OF 14C-16C
AT 700MB AND DEEPER MIXING FARTHER NORTH. THE TEMPERATURE FORECAST
FOR FRIDAY HAS BEEN RAISED TO UPPER 80S NORTH AND LOW TO MID 90S
SOUTH. THE GFS SHOWS MID 90S DEVELOPING ACROSS THE PANHANDLE AS A
RESULT OF THIS DEEP MIXING. ADDITIONAL RISES MAY BE NEEDED WITH THE
TEMPERATURES FORECAST FRIDAY BUT THE WIND FORECAST SHOWS WINDS
INCREASING TO 15 TO 25 MPH FROM THE SOUTH WHICH WOULD LIMIT VERTICAL
MIXING EAST OF HIGHWAY 83. HIGHS THURSDAY RISE INTO THE 80S TO NEAR
90.

THE STRONG CAP IN THE MODELS FRIDAY WOULD PRODUCE JUST AN ISOLATED
CHANCE ACROSS BOYD COUNTY. AN MCS WILL LIKELY BE TRAVERSING SD WHICH
COULD DIP SOUTH AND BRUSH THIS AREA EITHER DURING THE MORNING OR
DURING THE AFTN DEPENDING ON MODEL TIMING.

FRIDAY NIGHT THROUGH TUESDAY...A BELT OF STRONG 300 MB WINDS OF 50
KT OR GREATER WILL REMAIN ACROSS THE NRN PLAINS AND OCCASIONALLY DIP
SOUTH INTO NEB. THE MODELS SHOW THIS HAPPENING SATURDAY NIGHT AND
SUNDAY BUT ONLY THE ECM IS ABLE TO CARRY SUFFICIENT MOISTURE NORTH
TO PRODUCE ORGANIZED CONVECTION. THE GFS ENSEMBLE FAVORS IOWA. NO
OTHER RAIN CHANCES ARE EXPECTED THROUGH TUESDAY.

WARM AIR SHOULD RETURN MONDAY AND BOTH THE GFS AND ECM SHOW HIGHS IN
THE 90S ALONG AND SOUTH OF INTERSTATE 80. THE FCST IS LOWER 90S IN
THIS AREA WITH DEW POINTS IN THE 60S AND SOUTH WINDS. THE ECM AND
GFS SHOW H700MB TEMPERATURES RISE TO 17C-20C WITH H10-5 THICKNESS
587-591DM MONDAY. IF THE DEW POINTS MIX OUT...HIGHS COULD BE IN THE
UPPER 90S OR WARMER.

AFTER MONDAY THE GFS AND ECM MODELS DIVERGE WITH THE ECM BRINGING A
COLD FRONT THROUGH WHILE THE GFS HOLDS ON TO THE WARM TEMPERATURES.
THE GFS ENSEMBLE SUPPORTS THE ECM AND SHOW LOW PRESSURE DROPPING
SOUTH INTO NORTHEAST COLORADO WHICH WOULD COOL
TEMPERATURES...ESPECIALLY NORTH.

HIGHS SATURDAY AND SUNDAY RISE INTO THE 70S AND 80S. IF NO RAIN
MATERIALIZES SUNDAY THEN 80S WOULD BE MORE LIKELY...PERHAPS
WIDESPREAD BOTH DAYS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1235 PM CDT TUE JUN 16 2015

MAIN AVIATION FORECAST CONCERN OVER THE NEXT 24 HOURS IS THE
CHANCE FOR TSRA ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS
EVENING AND OVERNIGHT. CURRENT OBSERVATIONS FAVOR AN INCREASING
CHANCE FOR THUNDERSTORM DEVELOPMENT IN THE VICINITY OF THE
NEBRASKA PANHANDLE AND NORTHEAST COLORADO LATER THIS AFTERNOON.
THIS ACTIVITY WILL PUSH EAST THIS EVENING AND INTO THE EARLY
OVERNIGHT HOURS. EXACT TIMING REMAINS UNCERTAIN AS CURRENT MODEL
GUIDANCE IS STRUGGLING TO COME INTO AGREEMENT ON THE EVOLUTION OF
THE THUNDERSTORM ACTIVITY TONIGHT...HOWEVER CONFIDENCE IS INCREASE
THAT TSRA WILL BE NEAR OR WITHIN THE KLBF AND KVTN TERMINALS
SOMETIME AFTER 00Z. THE DEVELOPMENT OF IFR OR LOWER CIGS/VISBYS
WILL BE POSSIBLE ACROSS PARTS OF NORTHERN NEBRASKA TOWARD EARLY
WEDNESDAY MORNING. HAVE INTRODUCED THIS POTENTIAL INTO THE KVTN
TAF...BUT THE FORECAST WILL NEED TO BE MONITORED AND UPDATED AS
NEW FORECAST INFO BECOMES AVAILABLE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MARTIN
SHORT TERM...CDC
LONG TERM...MARTIN
AVIATION...MARTIN
Hazardous weather outlook, Jun 16, 2:45 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT TUE JUN 16 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-172045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
345 PM CDT TUE JUN 16 2015 /245 PM MDT TUE JUN 16 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL LIKELY MOVE INTO PARTS OF WESTERN NEBRASKA THIS
EVENING AND INTO THE EARLY OVERNIGHT HOURS. SEVERE
STORMS...INCLUDING LARGE HAIL...DAMAGING WINDS...AND A FEW
TORNADOES...WILL BE POSSIBLE GENERALLY IN THE WESTERN SANDHILLS
AND INTO SOUTHWEST NEBRASKA. THUNDERSTORM ACTIVITY SHOULD WEAKEN
AND DIMINISH AS IT MOVES EAST TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE LIKELY ONCE AGAIN WEDNESDAY AND
THURSDAY WITH A FEW SEVERE STORMS POSSIBLE IN WESTERN NEBRASKA.
THUNDERSTORM CHANCES RETURN TO THE FORECAST OVER THE
WEEKEND...HOWEVER THE SEVERE WEATHER THREAT APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MARTIN

In the hours before

Special weather statement, Jun 16, 3:24 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
924 PM GMT TUE JUN 16 2015

NEZ005-094-162215-
EASTERN CHERRY NE-WESTERN CHERRY NE-
324 PM MDT TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 415
PM MDT/515 PM CDT/...

AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 21 MILES NORTH OF MULLEN...MOVING NORTHEAST AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MARSH FLAT...
  HIGHWAY 97 CROSSING BIG CREEK...
  HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 83 AND 109.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MARTIN
Special weather statement, Jun 16, 3:33 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM MDT TUE JUN 16 2015

NEZ036-057-162215-
KEITH NE-MCPHERSON NE-
333 PM MDT TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCPHERSON AND
NORTHEASTERN KEITH COUNTIES UNTIL 415 PM MDT/515 PM CDT/...

AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KEYSTONE...OR 10 MILES NORTHEAST OF
OGALLALA...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BROGANVILLE...
  NEVENS...
  BIG BALD HILL...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 137 AND 138.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MARTIN

The radar

The North Platte radar (KLNX), 53 km away, was scanning. The volume nearest the first event began at 21:36 UTC.

Open the radar archive at this moment

Event by event

16 hail, 6 thunderstorm wind, 4 flash flood. Local standard time, as filed.

Hail, Cherry

When
June 16, 3:36 PM CST
Where
Cherry County, 21.48 mi W of Brownlee
Measured
1 in hail
Reported by
Public
Coordinates
42.290, -101.040

Hail, Cherry

When
June 16, 5:10 PM CST
Where
Cherry County, 0.69 mi N of Brownlee
Measured
1 in hail
Reported by
Public
Coordinates
42.290, -100.620

Hail, Cherry

When
June 16, 5:31 PM CST
Where
Cherry County, 3.64 mi E of Brownlee
Measured
1 in hail
Reported by
Public
Coordinates
42.270, -100.550

Hail, Lincoln

When
June 16, 6:00 PM CST
Where
Lincoln County, 1.71 mi ENE of Sutherland
Measured
1.75 in hail
Reported by
Public
Coordinates
41.180, -101.100

Hail, Cherry

When
June 16, 6:20 PM CST
Where
Cherry County, 15.4 mi WSW of Brownlee
Measured
1 in hail
Reported by
Public
Coordinates
42.220, -100.910

Hail, Lincoln

When
June 16, 6:31 PM CST
Where
Lincoln County, 1.25 mi WSW of Sutherland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.160, -101.150

Hail, Perkins

When
June 16, 5:35 PM MST
Where
Perkins County, 7.62 mi N of Elsie
Measured
1 in hail
Reported by
Public
Coordinates
40.960, -101.390

Hail, Thomas

When
June 16, 6:40 PM CST
Where
Thomas County, 0.28 mi ESE of Thedford
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
41.978, -100.575

Hail, Blaine

When
June 16, 6:54 PM CST
Where
Blaine County, 0.51 mi E of Purdum
Measured
1 in hail
Reported by
Public
Coordinates
42.070, -100.260

Hail, Blaine

When
June 16, 7:02 PM CST
Where
Blaine County, 2.47 mi SE of Purdum
Measured
1 in hail
Reported by
Public
Coordinates
42.050, -100.230

Flash Flood, Lincoln

When
June 16, 7:28 PM CST
Where
Lincoln County, 5.53 mi S of Hershey to 5.73 mi S of Hershey
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
41.090, -101.000

Water was reported running over Hershey Dickens Road due to heavy rainfall.

Hail, Perkins

When
June 16, 6:35 PM MST
Where
Perkins County, 0.52 mi W of Grainton
Measured
1 in hail
Reported by
Public
Coordinates
40.820, -101.290

Hail, Lincoln

When
June 16, 7:42 PM CST
Where
Lincoln County, 7.79 mi SW of North Platte
Measured
1 in hail
Reported by
Public
Coordinates
41.060, -100.870

Thunderstorm Wind, Lincoln

When
June 16, 8:04 PM CST
Where
Lincoln County, 2.81 mi S of Wallace
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.790, -101.160

General public located 3 miles south of Wallace reported thunderstorm wind gusts estimated at 60 mph.

Hail, Lincoln

When
June 16, 8:30 PM CST
Where
Lincoln County, 5.08 mi SSE of Dickens
Measured
1 in hail
Reported by
Public
Coordinates
40.750, -100.950

Thunderstorm Wind, Garden

When
June 16, 7:34 PM MST
Where
Garden County, 11.16 mi SSE of Lisco
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.350, -102.540

General public located 11 miles south southeast of Lisco reported thunderstorm wind gusts estimated at 60 mph.

Thunderstorm Wind, Garden

When
June 16, 7:40 PM MST
Where
Garden County, 11.16 mi SSE of Lisco
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.350, -102.540

General public located 11 miles south southeast of Lisco reported thunderstorm wind gusts to 60 mph.

Thunderstorm Wind, Deuel

When
June 16, 8:04 PM MST
Where
Deuel County, 4.2 mi WSW of Big Spgs
Measured
57 kt (66 mph) measured gust
Reported by
COOP Observer
Coordinates
41.040, -102.150

Thunderstorm Wind, Deuel

When
June 16, 8:05 PM MST
Where
Deuel County, 0.87 mi SE of Big Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.060, -102.070

Trees were blown down and center pivot irrigation systems blown over in the area.

Thunderstorm Wind, Keith

When
June 16, 8:15 PM MST
Where
Keith County, 8.34 mi SW of Brule
Measured
61 kt (70 mph) estimated gust
Reported by
Social Media
Coordinates
41.020, -102.020

Social media report of numerous empty center pivot irrigation systems flipped over 8 miles southwest of Brule. Estimated winds in the vicinity of 70 mph.

Hail, Perkins

When
June 16, 8:58 PM MST
Where
Perkins County, 3.49 mi N of Grant
Measured
1 in hail
Reported by
Public
Coordinates
40.900, -101.730

Hail, Perkins

When
June 16, 9:15 PM MST
Where
Perkins County, 2.81 mi S of Madrid
Measured
1 in hail
Property damage
$1,000
Reported by
Public
Coordinates
40.810, -101.540

General public located 3 miles south of Madrid reported quarter size hail and widespread tree damage.

Hail, Hayes

When
June 16, 10:30 PM CST
Where
Hayes County, 11.84 mi NE of Hayes Center
Measured
1.5 in hail
Reported by
Public
Coordinates
40.660, -100.890

Flash Flood, Keith

When
June 16, 9:47 PM MST
Where
Keith County, 2.76 mi S of Ogallala to 2.77 mi S of Ogallala
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
41.090, -101.720

A trained spotter reported Highway 61 was half covered with water, with some locations being 6 to 8 inches deep.

Flash Flood, Lincoln

When
June 17, 12:00 AM CST
Where
Lincoln County, 0.88 mi ENE of Wallace to 1.14 mi E of Wallace
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.833, -101.154

The Lincoln County Emergency Manager reported flood waters over highways 25 and 23 near Wallace.

Flash Flood, Lincoln

When
June 17, 1:30 AM CST
Where
Lincoln County, 0.5 mi NW of Wallace to 0.66 mi NNW of Wallace
Cause
Heavy Rain
Property damage
$45,000
Reported by
Emergency Manager
Coordinates
40.836, -101.176

Heavy rainfall led to increased flows on a small creek in southwest Wallace. Nearby homes did have water reach the foundations with flood waters into one home. The Lincoln County Emergency Manager reported that the Wallace Fire Department used a boat to check on residents surrounded by the flood waters with one resident rescued due to the flood waters.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575120, 575121, 575122, 575123, 575124, 575125, 575126, 575134, 575127, 575132, 575090, 575128, 575130, 575628, 575136, 575629, 575140, 575141, 575293, 575295, 575137, 575139, 575138, 575091, 575093, 575114.